MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400412X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 4 mm x 12 cm 135 cm powerflex pro balloon catheter was found to have an air leakage when it was inflated by the pressure pump, after the balloon was implanted into the body.There was no reported patient injury.There was no difficulty removing the protective balloon cover.There was no difficulty removing any of the sterile packaging components.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.There was no resistance when withdrawing the device.The target site vessel was the lower extremity artery.There was no calcification and no tortuosity.The stenosis was moderate.There were no acute angle and bifurcating.The vessel accessing target site had no calcium and tortuosity.The vessel accessing target site had moderate stenosis, no acute angle or bifurcating.The same indeflator was used successfully with other devices.There was no contralateral approach used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82241367 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 4 mm x 12 cm 135 cm powerflex pro balloon catheter was found to have an air leakage when it was inflated by the pressure pump, after the balloon was implanted into the body.There was no reported patient injury.There was no difficulty removing the protective balloon cover or any of the sterile packaging components.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion and did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.There was no resistance when withdrawing the device.The target site vessel was the lower extremity artery.There was no calcification and no tortuosity; however, the stenosis was moderate.There was no acute angle or bifurcation of the vessel or at the target access site.The same indeflator was used successfully with other devices.There was no contralateral approach used.The device was returned for analysis.A non-sterile powerflexpro 4mm12cm 135 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The balloon was received without being inflated.The unit was thoroughly inspected, and no damages or anomalies were observed the balloon or the remaining portions of the device.Functional testing was performed, one inflator/deflator device was attached to the inflation port.Balloon inflation test was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure.However, balloon inflation was not possible due to a leakage in an area located near the proximal marker bands.Sem results revealed the balloon material presented evidence of a ruptured condition and scratch marks, near the ruptured area.These types of damages are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.See attaches sem analysis report.A product history record (phr) review of lot 82241367 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed via device analysis as a leakage was noted coming from a rupture located near the proximal marker bands.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.The balloon material near the rupture, appears to have been punctured with a sharp object from the outside of the balloon.It is likely procedural factors and vessel characteristics of stenosis likely contributed to the event reported as evidenced by device analysis.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16688673
Report Number3007635982-2023-00125
Device Sequence Number6080157
Product Code LIT
UDI-Device Identifier20705032059234
UDI-Public(01)20705032059234(17)250131(10)82241367
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number4400412X
Device Catalogue Number4400412X
Device Lot Number82241367
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/03/2023
08/02/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date04/21/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown